2 weeks ago I went to the dr who took xrays and said I was constipated (even though I had diarrhea). She explained that sometimes you can be constipated and that the liquid stool can work its way around. Made sense to me. She prescribed Miralax (6 doses to clean me out) and then a capful a day. It cleaned me out and I took the capful a day, but all it caused was watery/loose/diarrhea.
I took it for almost 2 weeks and made another appt. She took xrays again and said I wasnt constipated and asked if I was taking the Miralax. I explained that I was, but gradually took down the dosage until I wasnt taking it anymore and the diarrhea persisted. She said "well you can up the amount you are taking - you cant overdose on the stuff" Ok? Why would I want to increase something that causes more water in the stool and diarrhea? I was so confused? I should have asked but had to ask a million other things and she rushed out of there so quick I didnt get all my questions in. Does this make sense to you? Why would I want to increase Miralax for diarrhea??
You can have stool that has hardened and not passing, while at the same time have loose stool going around it. First of all, I would see another doctor, a GI. You are paying this doctor and never allow one to rush you out until you have all the answers to your questions. What she is telling you does not sound correct. If you are not constipated, have diarrhea, you do not want to up the dosage on the Miralax. Try adding a little fiber to your diet, and if the diarrhea doesn't improve, get a second opinion. We went through this same thing with our grandson. He had a softball size ball of stool in his intestine that wasn't moving, and he was put on a laxative that broke it down, and then he was fine, no more laxatives. This doctor makes no sense to me. I've had way too much experience with doctors and have found a lot to be incompetent. I would stop the Miralax completely. The diarrhea you are experienceing may be a residual effect of the Miralax. Try eating a well balanced diet, including some fiber, and if you see no improvement within 2 weeks, see another doctor who will listen and get to the root of the problem. Good luck to you.
basically fiber normalizes everything..brings everything back into balance (or should..) miralax won't hurt you long term or even at high doses (unless you take high amounts for a long time like weeks to months then you'll start to have potassium problems and probably lose weight). I've been told all it does is reverse osmossis.. not laxative dependant and it's not absorbed so it's basically one of the safest things out there.
Anyway, if you're having chronic constipation..fiber with mass water or fiber with miralax works but adding more miralx will just give you more diarrhea..if you took 6 cup fulls of the stuff you should be basically empty like prepping for a colonoscopy so it might take time to get back to normal if you did that. Usually you start a full cap full and then if you get diarerrea you back off a little bit daily until you get it just right amount daily..and hopefully with fiber you can slowly back off totally and not even rely on the stuff (because it is expensive). Also high amounts of calcium/dairy i've heard causes constipation (as well as sugar slows down your digestive system..) so it might be your diet as well..try cutting back on those. A GI would be best to talk to if this is a regular doctor if problems persist. Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.